Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 11:57:11 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631518
  • Total Topics: 47804
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: What's the Best Alternative to Zyprexa (cholest and esp triglyderide-wise)?  (Read 6634 times)

0 Members and 1 Guest are viewing this topic.

Offline gregnewyorkcity

  • Member
  • Posts: 3
I have been on Zyprexa since mid-September and my blood pressure is up (it had always been a problem), cholesterol is up (around 250, but especially the tryglyderides have skyrocketed from reasonable ranges to over 800 (blood work for the first >800 count was two weeks ago and yesterday's blood work was even higher than the first >800 number.  (I've also been gaining weight like mad on it)  Has anyone had better luck with a different mood swing/bipolar med without these scary side effects?  Has anyone had any experience with a drug called Geodon?  (As a footnote, my HIV regimen is Sustiva/Videx/Ziagen -- with the bad cholesterol bloodwork of two weeks ago came over 700 t-cells -- I've been on this Sustiva/Videx/Ziagen regimen for a decade now, and have always had plenty of t-cells and been undetectable with it, with a great ratio percentage mixed in).

Thanks!

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
hi greg

unfortunately the cholestorol issue can be quite a problem with atypical antipsychotics like zyprexa, seroquel, risperidone etc.
you might talk to your dr about abilify (aripiprazole) which seems to be better in this respect - plus less likely to cause weight gain,drowsiness, and it's once a day. There have been some cases of people experiencing increased blood sugar levels with abilify, so do discuss this with your dr, particularly if you have risk factors for diabetes.

there is a  possibility of interactions with the sustiva for antipsychotics - some people may need to increase their anti psychotic dose to compensate. but if you have been ok with zyprexa i wouldn't think this would be an issue - something to be aware of though. have you had any advice from your dr re lifestyle changes which may additionally help with managing bp/cholestorol - diet, exercise etc?

why you still on videx, if i may ask...? ancient drug that it is.

good luck - kate
« Last Edit: November 21, 2008, 02:24:10 PM by penguin »

Offline leatherman

  • Member
  • Posts: 6,051
  • Google and HIV meds are Your Friends
why you still on videx, if i may ask...? ancient drug that it is.
I too am still on videx, for nearly 8 yrs. now. (already dropped ziagen for resistance issues a couple of yrs ago)

Why? cause it's still working. no sense switching, risking side effects and perhaps throwing things out of whack when they've been okay for so long. Greg said he has undetect VL and 700 tcells. I would stick with that reigmen too with results like that after 10 years. ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline gregnewyorkcity

  • Member
  • Posts: 3
thanks kate and leatherman.  Leatherman is right on point -- the sustiva/Ziagen/Videx combo have done their job, and a very good job, for a decade so I don't want to rock a boat that's not sinking.  It's the Zyprexa that's the new introduction, and while it's doing what it's supposed to, these side effects are not okay (I'll keel over witha heart attack, but in a good mood....).  The lifestyle factors are either not an issue or out of my control (I can still go-go-man on a box for hours without blinking an eye) while diet (I live in a congregate housing bldg in NYC is a bit out of my control.  I get one meal a day here and it's way too fatty, high in sodium, and cholesterol.  I've been lobbying for a nutritionists to look at the food served here for some time.

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Why? cause it's still working...

so is my elderly Walkman, n yet here i sit listening to an ipod...  ;)

but true, if you not bothered by PN, fat loss & the whole empty stomach thing, if it's working for you, all the better. and greg, you certainly have some enviable results to show from your combo  :)

i have a very nice mouse mat with oh so comfy gel wrist support, courtesy of mr olanzapine & his drug reps. and a purple umbrella, each panel emblazoned with large zyprexa's. i wonder how much i could get on ebay...

kate




 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.